The Wee Gaitherin 

STONEHAVEN JULY 29&30

Two days of unmissable poetry in a small Scottish coastal town

FRIDAY JULY 29TH - STONEHAVEN BOWLING CLUB

12-1pm

Welcome, book stalls and publishers’ showcase. 12.30pm Scotland in song
with Joss Cameron - traditional singer and songwriter

1-2pm

Peter Clive, Peter A, Sarah-Jane Toleman, Martin Walsh, Harry Smart

20 minute interval

2.20pm-3pm

Charlie Garcie, Ross Donlon, Kevin Cadwallender or Mark Lewis

20 minute interval

3.20-3.40pm Jackie Brolly: country to blues, 3.40-4pm Marcas Mac

4pm-5pm

Blue Salt Collective & the Apothecaries - Haworth Hodgkinson,

Mandy Macdonald, Knotbrook Taylor, EE Chandler, Bernard Briggs

half-hour interval

5.30pm-6.30pm

Mearns Writers – Alistair Lawrie, Caroline Carruthers, Marka Rifat, Michael Arthur, Alexander Inglis, Michael Bingham, Marianne Nicoll, Morag Hill, Nicola Furrie Murphy, David Potter, Gloria Potter

6.30pm-7.30pm

Hadley Hoyles, Frank McHugh, Bobby Motherwell, Fin Hall, Jay Wilson

1-hour interval

8.30pm-9.30pm

Aberdeen Writing Collective: Jo Gilbert, Hannah Nicholson, Sid Ozalid, Molly McLachlan, Nick Bagshaw, Lauren Hossack

9.30pm Terry Weston: Singer-songwriter - heavily influenced by Bert Jansch
and Ronnie Lane, 10pm David Stone - A true rocker

WORKSHOPS

 

To sign-up for any of our free workshops workshops, please name your choice of workshop in the subject line  and email: weegaitherin@gmail.com

10 – 11:30am – Gael Force with Marcas Mac an Tuairneir. In this workshop for writers of any language, Marcas will introduce the Gaelic colour spectrum and how this maps onto the Scottish landscape. Writers will be encouraged to explore this new way of seeing and to engage with this creatively through seven-minute writing exercises.

 

11:30am – 1pm – Irradiate the Common - Morag Anderson. Irradiate the common' is a phrase borrowed from the Scottish novelist, poet and writer of landscape literature, Nan Shepherd. Her work explores themes of displacement, poverty, spirituality and love. She described poetry as the ‘burning heart of life’.

Irish novelist and poet Patrick Kavanagh said: ‘To know fully even one field or one land is a lifetime’s experience…it is depth that counts, not width. A gap in the hedge, a smooth rock surfacing a narrow lane, a view of a woody meadow, the stream at the junction of four small fields – these are as much as a man can fully experience’.

This workshop will invite us to explore the truths of ordinary life. To shine a light on the delights and horrors, the tender and violent.

FRIDAY JULY 29TH - STONEHAVEN BOWLING CLUB

SATURDAY JULY 30TH - STONEHAVEN BOWLING CLUB

SATURDAY JULY 30th - STONEHAVEN BOWLING CLUB

12-1pm

Book stalls/intros/publishers’ showcase/12.30pm Kevin Whyte/or Joss

1-2pm

Red Squirrels: Chris Boyland, John Bolland, Judith Taylor, Andy Jackson,
Mark Lewis or Kevin Cadwallander

30 minute interval

2.30pm-3.30pm

Rymours: Ian Spring, Spike Munro, NLs - Sheena Blackhall, Sheila Templeton, Lesley Benzie

30 minute interval

4pm AmyBeth Beel: Award-winning soprano

4.30pm-5.30pm

George Gunn, Ceitidh Campbell, Sharon Black, Mark Thomas, Oisin Breen
hour  interval

6.30pm-7.30pm

Seahorses: Wanderlust Women - Donna Campbell, Linda Jackson, Lesley Benzie,
Cáit O’Neill McCullagh, Jo Gilbert

7.30pm Linda Jaxson sings blues, Americana and had a rock phase too.

20 minute interval

8.10pm-9.30pm

Frank Rafferty & Willy Copeland (Dead Thatchers), Hugh McMillan, Stuart A Paterson, Jessamine O’Conor, Kevin Higgins, Graham Fulton

9.40pm Shirley Whyte - rocker, a folkie and songwriter.
10pm Bob Knight - folk/traditional singer

WORKSHOPS

 

10– 11:30am – The politics of poetry workshop - Kevin Higgins - will use existing poems and other texts by well known writers to gently prompt/provoke workshop participants into writing poems which take the darker emotions for a much needed walk. All you need to do is bring yourself and one pre-existing poem of your own, on which you'd like feedback.

 

1.30 - 3.30pm - Andy Jackson Writing & Walking Workshop - Join us for a guided writing workshop exploring Stonehaven Town Centre in a collaboration between Lapidus Scotland and the Wee Gaitherin. This active workshop will be led by Perthshire-based poet and writer Andy Jackson. Participants will be guided to create a ‘Snapshot of Stonehaven’ through creative writing and found poetry. You may be inspired by words and images found on shop front signs, notices, buildings, monuments, statues and even overheard conversations. You will collect poetic fragments from the town and share your observations before creating a collaborative ‘patchwork’ poem of Stonehaven.

4pm-5pm

 

TOLBOOTH COURTYARD  4-6PM BEYOND THE SWELKIE

POETS, POEMS AND SONGS TO CELEBRATE THE LIFE AND WORK OF GEORGE MACKAY BROWN 

Marcas Mac an Tuairneir, Jim Mackintosh, Julie McNeill, Morag Anderson, Cáit O’Neill McCullagh, Andy Jackson,
Neil Young, Tom Murray, Olive Ritch, Sheila Templeton, George Gunn, Hugh McMillan, Erin Farley.